Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

October 5, 2021Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Oct 5, 2021, 3:33 PM CDT for Union County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Oct 5, 2021, 4:00 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Hail
0.50 in
Wind
30

County Union County, AR

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS84 KSHV 052033
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
333 PM CDT Tue Oct 5 2021
 
ARZ073-LAZ004-006-052100-
Union AR-Union LA-Claiborne LA-
333 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of south central Union
County, northwestern Union and eastern Claiborne Parishes through 400
PM CDT...

At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Strong, or 13 miles east of Junction City, moving
southwest at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Bernice, Cooley, Spearsville, Lillie, Hillsboro, Corney Lake,
Lockhart, Aurelle and Taylorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3318 9249 3307 9232 3276 9255 3292 9280
TIME...MOT...LOC 2033Z 037DEG 23KT 3305 9249 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 3:02 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 5, 3:02 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
302 PM CDT Tue Oct 5 2021

.SHORT TERM.../Tonight through Wednesday Night/

Dry, seasonally warm conditions will be maintained across the
Ark-La-Tex along the southwestern periphery of the upper-level low
as it begins to move northeast and away from the area. The effect
of this movement will impact the area as soon as tonight, with
winds slackening to calm and variable area wide, allowing
radiational cooling to take a more robust effect. This keeps
overnight lows in the upper 50s to lower 60s and will boost the
potential for patchy fog by the early morning hours, especially in
our eastern zones. By Wednesday, the upper-level low will
continue to shift north across the lower Mississippi Valley near
Arkansas and Tennessee, continuing to shift northeast at a faster
speed as it begins to be returned back into the mean flow by a
robust Pacific ridge approaching the Baja California peninsula.

Light northerly winds could shift to westerly in northern zones
around the Ouachita Mountains, however, the main theme of dry,
near-average temperatures continues for Wednesday with afternoon
highs in the lower 80s in our northeastern zones and mid-to-upper
80s expected elsewhere. With the center of the upper-level low
shifting well north of the Arkansas/Louisiana border by then, the
better instability and moisture for showers and thunderstorms will
also travel north (just outside of our northern zones), leaving
Wednesday afternoon nearly completely dry. Similar conditions
return once again on Wednesday night with calm winds and clear
skies allowing near average temperatures above the 60-degree mark
south of the I-20 corridor, and below the 60-degree mark north of
I-20, while patchy fog cannot be ruled out by then as well. /16/

.LONG TERM.../Thursday through Monday Night/

The first chance of rain in the long term period will come Sunday
night into Monday as a weak front and the southern fringe of an
upper level disturbance pivots across the Four State region.
Agreement among operational models and ensembles has increased with
regard to this solution with the 12Z cycle and chances of rain were
increased over the blended model solution (NBM) in at least the
northwest half of zones. If model agreement continues to solidify
then expect chances of rain to probably greatly increase over the
currently advertised range from 20 to 30 percent. Some thunderstorms
will be possible in this scenario, especially north of I-20. There
will likely not yet be enough synoptic ingredients for severe storms
in this scenario, but some strong storms containing small hail,
brief gusty winds, and frequent lightning certainly cannot be ruled
out in northern zones.

We are not expecting much of a cool down behind this front, although
temperatures will probably briefly be brought back closer to normal.
But before this time, upper level ridging in the wake of the short
term's upper low will foster high and low temperatures 5 to 10
degrees above what they generally should be for this time of year.
Fortunately, low level moisture will probably not start increasing
much until Sunday, so real-feel afternoon temperatures will be very
close to the expected absolute high temperatures in a range from the
upper 80s to lower 90s from Thursday through Sunday. /50/

&&

.PREV DISCUSSION... /issued 1235 PM CDT Tue Oct 5 2021/

AVIATION...

For the 04/18Z TAF update, VFR vis/cigs prevail through most of
the period across most of the Ark-La-Tex airspace with few
exceptions. The first of which involves VCTS/TSRA by
04/20Z through 05/00Z around KMLU and nearest to the upper-level
low that will gradually shift northeast away from our airspace by
the end of the period. As it does, winds from the north-northwest
will slacken to calm and variable, boosting the potential for patchy
FG by 05/12Z (which is the second exception). Future TAF updates
will account for the magnitude of this FG as more model
information becomes available. This FG will lift by 05/15Z with
the onset of daytime heating by the end of the period. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  86  63  89 /   0   0   0   0
MLU  62  83  62  87 /  10  10   0   0
DEQ  57  84  58  88 /   0  10   0   0
TXK  61  84  62  88 /   0  10   0   0
ELD  58  82  59  85 /  10  10   0   0
TYR  61  86  62  88 /   0   0   0   0
GGG  59  86  60  89 /   0   0   0   0
LFK  61  88  61  90 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/50/16
Hazardous weather outlook, Oct 5, 2:27 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
227 PM CDT Tue Oct 5 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
227 PM CDT Tue Oct 5 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms will be possible through early
this evening across portions of Southcentral Arkansas and
Northcentral Louisiana, near an upper level low pressure system
that will meander over Southeast Arkansas and Northwest
Mississippi. These showers and isolated thunderstorms will
diminish shortly after sunset. Some small hail, frequent
lightning, and brief gusty winds are possible with these storms,
although no severe weather is anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

There will be a chance of showers and thunderstorms across the
region Sunday night and Monday. However, hazardous weather is
not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

50

In the hours before

Special weather statement, Oct 5, 2:22 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
222 PM CDT Tue Oct 5 2021

ARZ073-051945-
Union AR-
222 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of southeastern Union
County through 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 8 miles north of Huttig, moving
southwest at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huttig, Strong, Lapile and Felsenthal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3301 9210 3301 9243 3326 9223 3323 9223
      3323 9222 3321 9223 3320 9221 3321 9218
      3316 9217 3317 9215 3316 9211 3312 9212
      3310 9214 3307 9213 3307 9211 3303 9211
      3303 9209
TIME...MOT...LOC 1921Z 025DEG 16KT 3317 9217

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Oct 5, 2:53 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
253 PM CDT Tue Oct 5 2021

ARZ073-LAZ006-052030-
Union AR-Union LA-
253 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of eastern Union County
in south central Arkansas and north central Union Parishes through
330 PM CDT...

At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Strong, or 8 miles west of Huttig, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huttig, Strong, Lapile, Urbana, Lawson, Hillsboro, Lockhart, New
London, Aurelle, Oakland and Pigeon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3287 9232 3302 9261 3328 9245 3327 9243
      3328 9238 3330 9236 3330 9235 3329 9236
      3328 9233 3326 9232 3328 9230 3326 9229
      3325 9223 3323 9223 3323 9222 3321 9223
      3320 9221 3321 9218 3316 9217 3315 9211
TIME...MOT...LOC 1952Z 036DEG 14KT 3304 9233

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Oct 5, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
333 PM CDT Tue Oct 5 2021

ARZ073-LAZ004-006-052100-
Union AR-Union LA-Claiborne LA-
333 PM CDT Tue Oct 5 2021

...A strong thunderstorm will impact portions of south central Union
County, northwestern Union and eastern Claiborne Parishes through 400
PM CDT...

At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Strong, or 13 miles east of Junction City, moving
southwest at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Bernice, Cooley, Spearsville, Lillie, Hillsboro, Corney Lake,
Lockhart, Aurelle and Taylorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3318 9249 3307 9232 3276 9255 3292 9280
TIME...MOT...LOC 2033Z 037DEG 23KT 3305 9249

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:44 PM CDTSpecial Weather StatementSHVLincoln31 min
Oct 5, 3:45 PM CDTSpecial Weather StatementSHVClaiborne30 min
Oct 5, 4:19 PM CDTSpecial Weather StatementSHVClaiborne26 min
Oct 5, 2:22 PM CDTSpecial Weather StatementSHVUnion23 min
Oct 5, 2:53 PM CDTSpecial Weather StatementSHVUnion37 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.